# SDR AALA990479

- Difficulty date: April 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N430AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49342
- Engine: Pwa JT8D217C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Carbon Seal
- Part number: 815754
- Condition: Failed
- Location: Lt Engine
- Part time: 11,030 hours
- Stage of operation: CL
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

SMF - FLT 752 - DURING CLIMB-OUT, RIGHT ENGINE EXPERIENCED OIL QTY LOSS, RISE IN OIL TEMP, AND LOSS OF OIL PRESSURE.  ENG WAS SECURED, THE CREW DECLARED AN EMERGENCY AND DIVERTED TO SMF.  A/C LANDED SMF WITHOUT FURTHER INCIDENT.  RIGHT ENGINE WAS REPLACED DUE TO OIL LOSS AND HIGH OIL TEMPERATURE.  REQUIRED LEAK, OPERATIONAL, TRIM CHECKS WERE ACCOMPLISHED WITH NO ABNORMALITIES NOTED.  SYSTEM GROUND CHECKED NORMAL OPERATION.  THE NR 6 CARBON SEAL WAS BROKEN IN PIECES AND FOUND IN THE BOTTOM OF THE NR 6 BEARING HOUSING.  THE PIECES PARTIALLY BLOCKED THE NR 6 SCAVENGE PUMP INLET SCREEN.  THE BROKEN NUMBER 6 CARBON SEAL AND SCAVENGE PUMP INLET SCREEN BLOCKAGE CAUSED THE LOSS OF OIL.  (M)
